Depression and Weight Issues - I have bi polar disorder
10-21-2013, 07:54 AM
Hi I am healthytobe aka Sussette. I have had bi polar for years. It is a devastating disease that if not handled correctly with meds can cause you to spiral emotionally and mentally out of control. Unfortunately some of those meds are not conducive to weight loss. I gained 30 lb on Seroquel during one of my hospitalizations. I will not take that drug again. I am currently on Lithium, Mirapex,lamictal, Xanax and risperil for sleep. So if anyone out there has similar story or any story involving bi polar or any mental illness and weight loss I would love to hear it. Maybe we could help each other along the way .:)
10-21-2013, 10:56 PM
Hi, I have bipolar. I have had it for a few years and I think it is pretty well managed. It hasn't always been that way though, it has taken a lot of work to get recovery from it. I still have some flare ups at times but I think the key for me is a good doctor and keeping in tune with myself.
10-21-2013, 11:32 PM
Wow, thank you for your reply :) I finally found a good dr and I have been pretty stable. It looks like you are doing great with your weight loss! You are inspirational:)
10-22-2013, 01:11 AM
I haven't taken Seroquel, but my husband was on it for about a year. He gained 30 lbs, became extremely irritable, and when he gradually started to wean himself off of it, he ended up in the ER twice because he got so sick he became dehydrated. Seroquel is scary stuff.
My issues are severe anxiety, depression, and ADHD. I was taking Celexa for years and didn't experience the weight gain, but I never felt 100%. Gaining weight because of the meds would be totally counterproductive. It would make me more depressed!
How do you like lamictal? My psychiatrist suggested that as a possibility if we couldn't find a combination that worked well for me. I am so afraid of gaining weight because of meds!
vBulletin® v3.6.7, Copyright ©2000-2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO